Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 7, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 25, 2016, 2:56 PM EDT for 24 counties in Kentucky. It took effect at Oct 26, 2016, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 2:56 PM EDT (18:56 UTC)
- In effect from
- Oct 26, 2016, 1:00 AM EDT
- Expired
- Oct 26, 2016, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 24 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Rowan County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 17 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS73 KJKL 251856 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 256 PM EDT TUE OCT 25 2016 ...FROST ANTICIPATED IN VALLEYS OF SOUTHEASTERN KY TONIGHT... KYZ052-060-069-080-085>088-104-106>120-260300- /O.NEW.KJKL.FR.Y.0007.161026T0500Z-161026T1400Z/ ROWAN-MENIFEE-JACKSON-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...MCKEE... ANNVILLE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 256 PM EDT TUE OCT 25 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT WEDNESDAY. * TEMPERATURES...BOTTOMING OUT BETWEEN 32 AND 37 IN THE VALLEYS AND IN THE LOWER 40S ON THE RIDGES. * IMPACTS...FROST IS EXPECTED TO FORM IN THE VALLEYS OF SOUTHEASTERN KY...WHILE FROST WILL NOT FORM ON THE RIDGETOPS. SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP
3 follow-up statements
903 WWUS73 KJKL 260240 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EDT TUE OCT 25 2016 ...FROST ANTICIPATED IN VALLEYS OF SOUTHEASTERN KY TONIGHT... KYZ052-060-069-080-085>088-104-106>120-261045- /O.CON.KJKL.FR.Y.0007.161026T0500Z-161026T1400Z/ ROWAN-MENIFEE-JACKSON-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...MCKEE... ANNVILLE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1040 PM EDT TUE OCT 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * TEMPERATURES...BOTTOMING OUT BETWEEN 32 AND 37 IN THE VALLEYS AND IN THE LOWER 40S ON THE RIDGES. * IMPACTS...FROST IS EXPECTED TO FORM IN THE VALLEYS OF SOUTHEASTERN KY...WHILE FROST WILL NOT FORM ON THE RIDGETOPS. SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP
373 WWUS73 KJKL 260758 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 358 AM EDT WED OCT 26 2016 KYZ052-060-069-080-085-260900- /O.CAN.KJKL.FR.Y.0007.000000T0000Z-161026T1400Z/ ROWAN-MENIFEE-JACKSON-LAUREL-WHITLEY- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...MCKEE... ANNVILLE...LONDON...CORBIN...WILLIAMSBURG 358 AM EDT WED OCT 26 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. $$ KYZ086>088-104-106>120-261300- /O.EXT.KJKL.FR.Y.0007.000000T0000Z-161026T1300Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 358 AM EDT WED OCT 26 2016 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE VALLEYS BY DAYBREAK. TEMPERATURES WILL CLIMB QUICKLY AFTER SUNRISE THIS MORNING. * FROST IS EXPECTED EARLY THIS MORNING IN THE VALLEYS. SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
246 WWUS73 KJKL 261305 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 905 AM EDT WED OCT 26 2016 KYZ086>088-104-106>120-261415- /O.EXP.KJKL.FR.Y.0007.000000T0000Z-161026T1300Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 905 AM EDT WED OCT 26 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE CLIMBED INTO THE 40S ACROSS THE AREA, THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ GREIF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:10 PM EDT, 46 minutes earlier.
Area forecast discussion, Oct 25, 2:10 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 210 PM EDT Tue Oct 25 2016 .UPDATE... Issued at 145 PM EDT TUE OCT 25 2016 Updated the grids to reflect the latest obs/sat images and trends through thr rest of the day - noting the Td values down into the low and mid 30s most places as well as pockets of upper 20s. These have been sent to the NDFD and web servers. UPDATE Issued at 1055 AM EDT TUE OCT 25 2016 14z sfc analysis shows high pressure sliding by to the north of Kentucky. This high, along with light to calm winds, settling quicker than anticipated originally, and clear skies through the night led to another cold morning with frost reported in some of the valley locations, along with some areas of dense fog along the rivers. The fog has cleared off now and temperatures are rebounding with near full sunshine back up through the 40s and into the lower 50s. Dewpoints, meanwhile, are generally in the lower 40s and winds still light. Have updated the forecast to fine tune the T and Td grids through the afternoon - incorporating the latest ShortBlend guidance along with current obs and trends. These have been sent out to the NDFD and web servers. A zone update, mainly to remove the dense valley fog wording was also issued. UPDATE Issued at 657 AM EDT TUE OCT 25 2016 Drier air is starting down across the higher terrain with the dewpoint at Black Mountain now down to 28 and falling quickly now. This should be the start of mixing down the drier air as we go through the day today. RH's look to bottom out between 20 and 30 percent under sunny skies. Fortunately, winds will be rather light today, to limit the fire danger. Based on the fog channel, it looks like the fog is most prevalent in the eastern valleys, and forecast has this covered well. No changes warranted this morning except to freshen up temperature and dewpoint grids. && .SHORT TERM...(Today through Wednesday) Issued at 300 AM EDT TUE OCT 25 2016 Mid level ridge axis will slowly work eastward over the next 24 to 36 hours, keeping our weather dry through Wednesday. Temperatures have settled into the 30s in the colder valley locations early this morning. Despite the chilly start to the day, afternoon highs should rebound nicely with 850mb temperatures a degree or two higher than yesterday. This will put highs generally into the mid 60s across northern Kentucky to around 70 in southern Kentucky. Model soundings show some very dry air just off the surface that will likely mix down into the afternoon and evening hours with dewpoints crashing to around 30. While the ridge will start to move east of the area tonight, we should remain under its influence and would expect at a minimum for valley locations to decouple. Given the drier air in place, it seems reasonable that a few of the eastern valleys could approach the freezing mark. However, it appears temperatures for most will stay in the mid to upper 30s with lower 40s on the ridges. While temperatures may stay above cross over temperatures tonight, limiting fog or frost formation, we are close enough to freezing in some of our far eastern valleys to include a mention of some patchy frost late tonight. By Wednesday, heights continue to build with 850mb temperatures warming to just over +12C. This would support highs into the low to mid 70s, making for another beautiful eastern Kentucky fall day. Went slightly under guidance for dewpoints on Wednesday as models are bringing moisture back into the area much too fast, despite the southwest winds. .LONG TERM...(Wednesday night through Monday) Issued at 356 AM EDT TUE OCT 25 2016 An upper trough axis will swing through the Great Lakes to Tennessee Valley Wednesday night, as a surface low tracks across the upper Ohio Valley and lower Great Lakes. Moisture from the Gulf of Mexico will advect into eastern Kentucky downstream of these features as an attendant cold front moves toward the lower Ohio Valley, bringing a chance for showers to the Bluegrass region near or shortly after midnight. Have inserted isolated thunder mention at this juncture as elevated instability continues to look to be present with MUCAPE values of a few hundred J/kg. Surface-based instability of 500-1000 J/kg may be realized Thursday afternoon ahead of the cool front before a secondary surge of energy across the lower Great Lakes along with a surface ridge building into the Ohio Valley push the front into eastern Kentucky. Deep layer shear of 25-35 knots through the afternoon may be enough to generate a couple of sustained/organized updrafts, capable of producing gusty downdraft winds underneath any shower or storm. High pressure parking overhead will lead to a crisp Friday morning as valley temperatures bottom out in the mid-upper 30s with ridgetops remaining in the low-mid 40s. However, a quick return of warm air advection will take place Friday morning/afternoon as an upper high builds across Texas with anticyclonic flow stretching through eastern Kentucky. Following high temperatures in the mid-upper 60s Thursday, Friday looks to potentially be the beginning of a prolonged warm period as highs climb into the upper 60s to mid 70s. Upper ridging looks to continue to meander much of the Gulf of Mexico through the Mississippi Valley and Great Plains through the weekend as northern stream energy traverses south central to southeastern Canada into the northern United States. Current trends have pointed toward warm and dry conditions remaining in place for the most part across eastern Kentucky into next week, but will have to monitor southern extent/strength of aforementioned energy regarding sensible weather locally. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 210 PM EDT TUE OCT 25 2016 Mainly VFR conditions and light winds will be seen through Wednesday morning. Some patchy dense valley fog is expected early this morning along the rivers, but should not impact the TAF sites. However, as was the case this morning - some of the helicopter pads - especially the one near Manchester could get caught up in the dense fog for a time late tonight into dawn Wednesday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...KAS LONG TERM...GUSEMAN AVIATION...GREIF
Hazardous weather outlook, Oct 25, 4:04 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 404 AM EDT TUE OCT 25 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-261115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...CAMPTON...SALYERSVILLE... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG 404 AM EDT TUE OCT 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ107-110-119-120-261115- JOHNSON-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...PAINSVILLE...PRESTONSBURG... WHEELWRIGHT...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 404 AM EDT TUE OCT 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE IN THE VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/GUSEMAN
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.